Alert archive / Iowa / River Flood Warnings in 2022
River Flood Warning 17, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jul 8, 2022, 8:04 AM CDT for Dickinson County, Iowa. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2022, 8:04 AM CDT (13:04 UTC)
- Expired
- Jul 15, 2022, 5:15 PM CDT
- In force
- 7 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dickinson County, IA
The radar
The Sioux Falls radar (KFSD), 129 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River near Milford (MIFI4).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 8, 6:12 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 8, 6:12 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 612 AM CDT Fri Jul 8 2022 .SHORT TERM...(Today and Tonight) Issued at 351 AM CDT Fri Jul 8 2022 Will continue to see isolated to scattered showers east of Interstate 29 into mid morning as a shortwave continues to track across the area. Should see this activity wane later in the morning into the early afternoon, though CAMs do suggest some possible redevelopment generally east of Interstate 29 in the afternoon with instability across the area. Do not expect severe storms however, with a very weak midlevel flow and bulk shear of less than 20 kts. Highs will once again be in the 80s - with a touch of humidity as dewpoints will be running in the mid to upper 60s. Any isolated showers/thunderstorms will end by this evening as upper level ridging begins to shift eastward into the region. As surface high pressure drops into the Upper Mississippi Valley overnight, our winds will become light southeasterly, and some guidance would suggest possible patchy fog development late tonight. Lows will be in the mid to upper 60s. .LONG TERM...(Saturday through Thursday) Issued at 351 AM CDT Fri Jul 8 2022 Upper level ridging continues to build into the region on Saturday, and this should preclude any thunderstorm activity during the day. Associated with the ridging, it will be a warmer day as 850 mb temperatures climb to the upper teens to lower 20s C from east to west across the area. This will play out to highs in the mid 80s to mid 90s, and with dewpoints in the upper 60s to lower 70s, the afternoon heat index will approach 100 through south central SD. It will become breezy on Saturday afternoon, especially west of Interstate 29 as the surface gradient tightens in response to a deepening surface trough over the western High Plains. A couple models - most notably the GFS and CMC - want to develop isolated convection over parts of our area on Saturday night as a shortwave rounds the upper level ridge, tracking through ND overnight. If this would occur it appears that the focus would be through the Highway 14 corridor closer to the nose of a strengthening low level jet oriented through central/eastern SD. Do not think the severe potential is overly impressive at this point with waning instability at night and a still relatively weak midlevel flow. As has been advertised, Sunday will be the hottest day of the next several with NAEFS ensembles indicating 850 mb temperatures in the 90th percentile with respect to climatology. With highs in the 90s to lower 100s and dewpoints in the upper 60s to lower 70s, afternoon heat indices will push into the 100 to 105 degree range for much of our western CWA, and there is a high probability of some sort of heat headline on that day. A frontal boundary then pushes across the area by the late afternoon and evening, and this will bring our next best chance of storms. There will be a risk of severe storms - with support from CIPS analog probabilities - with increasing midlevel flow, steep midlevel lapse rates, and plenty of instability and shear during that time frame. There will then be a return to a quieter weather pattern for the beginning and middle of next week as a northwesterly upper level flow develops over the region through the period. This will bring a return of near normal temperatures. Toward the end of next week, an upper level ridge begins to build back into the region - resulting in warming temperatures and a slightly higher risk of thunderstorms. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 606 AM CDT Fri Jul 8 2022 A broad area of MVFR/IFR stratus focused through the MO River corridor, including KSUX, will slowly lift by late morning. Light showers east of Interstate 29 will diminish by mid morning, though redevelopment is possible by afternoon. Light northeasterly winds will transition to east/southeasterly tonight. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...JM LONG TERM...JM AVIATION...JM
Hazardous weather outlook, Jul 8, 4:58 AM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 458 AM CDT Fri Jul 8 2022 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-091000- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 458 AM CDT Fri Jul 8 2022 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated thunderstorms will be possible north of Interstate 90 on Saturday night, with a small risk of a strong to severe storm. There will be a bigger threat of severe storms across the area on Sunday afternoon and evening. Temperatures will warm through the weekend, with afternoon heat indices of 95 to 105 possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in Iowa, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.